| Model Number |
SIG30CTAV |
| Medical Device Problem Codes |
Failure to Fire (2610); Expulsion (2933)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a pulmonary lobectomy, during vascular processing, when the jaws were closed and the surgeon pressed the green button, the firing did not advance.It was found that the reload was pre-fired.A new cartridge was used with the same powered stapler to resolve the issue.There was no patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was pre-fired and the interlock was engaged.The jaw of the reload was open.The sled was slightly advanced.Functional testing found that the reload was loaded into a representative handle.The interlock was overridden, and the reload was applied to test media.All staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that the device did not fire and the staple prefired.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing button had been partially compressed and then the open button was pressed after pressing the green firing button.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis and/or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.